Optimal service-capacity allocation in a loss system

Refael Hassin, Yair Y. Shaki, Uri Yovel

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


We consider a loss system with a fixed budget for servers. The system owner's problem is choosing the price, and selecting the number and quality of the servers, in order to maximize profits, subject to a budget constraint. We solve the problem with identical and different service rates as well as with preemptive and nonpreemptive policies. In addition, when the policy is preemptive, we prove the following conservation law: the distribution of the total service time for a customer entering the slowest server is hyperexponential with expectation equal to the average service rate independent of the allocation of the capacity.

Original languageEnglish
Pages (from-to)81-97
Number of pages17
JournalNaval Research Logistics
Issue number2
StatePublished - 1 Mar 2015
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2015 Wiley Periodicals, Inc.


  • capacity allocation
  • loss system
  • queues


Dive into the research topics of 'Optimal service-capacity allocation in a loss system'. Together they form a unique fingerprint.

Cite this